Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Contributions to the classification of simple modular Lie algebras

Authors: Georgia Benkart, J. Marshall Osborn and Helmut Strade
Journal: Trans. Amer. Math. Soc. 341 (1994), 227-252
MSC: Primary 17B50
MathSciNet review: 1129435
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We develop results directed towards the problem of classifying the finite-dimensional simple Lie algebras over an algebraically closed field of characteristic $ p > 7$. A $ 1$-section of such a Lie algebra relative to a torus $ T$ of maximal absolute toral rank possesses a unique subalgebra maximal with respect to having a composition series with factors which are abelian or classical simple. In this paper we show that the sum $ Q$ of those compositionally classical subalgebras is a subalgebra. This extends to the general case a crucial step in the classification by Block and Wilson of the restricted simple Lie algebras. We derive properties of the filtration which can be constructed using $ Q$ and obtain structural information about the $ 1$-sections and $ 2$-sections of $ Q$ relative to $ T$. We further classify all those algebras in which $ Q$ is solvable.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B50

Retrieve articles in all journals with MSC: 17B50

Additional Information

PII: S 0002-9947(1994)1129435-0
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia